Hypothyroid, diabetic and in pain

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
tinydancer
Guest
Posts: 1
Joined: Wed Feb 22, 2006 4:21 pm
Location: Arkansas

Hypothyroid, diabetic and in pain

Postby tinydancer » Wed Feb 22, 2006 4:32 pm

I am 41, female, diabetic(2.5 years), hypothyroid (15 years), depressed, extreme fatique, sleep apnea (wear mask) and I am in extreme pain in my hands, arms, and knees. I had carpal tunnel surgery on my right hand in Nov. lessened the pain in the right arm but not much for the hand. Both my hands swell. Have had three children, two naturally & last was a c-section in 1999. I had erythema nodosum approximately 13 years ago and was treated with low dose steriods and this went into remission. I am overweight, tired all of the time and starting to feel hopeless. Don't know much about my family history as I was adopted. I am currently taking birth control pills, synthroid 300 MCG's, 500 mg glucophase, Cymbalta, a muscle relaxer and a pill for joint pain. My family doctor has ran tests for everything and they have found nothing but carpal tunnel however, the surgery did not help much. Do I need to see a endocrinologist? And is there any connection to all of my medical problems and pain? Please help with guidance.

User avatar
R. Zein, Pharm D
Pharmacist
Posts: 157
Joined: Tue Jul 12, 2005 9:16 pm
Location: USA

Postby R. Zein, Pharm D » Thu Feb 23, 2006 5:26 pm

Dear tinydancer

There seem to be a connection between your symptoms. First, your depression issue, could be related to your over-weight, diabetes, and hypothyroid state. Even though you are taking thyroid supplements, it could be that your synthroid dose is not sufficient, though the dose you mentioned seemed relatively high. So how soon did your doctor check your thyroid test after he put you on this synthroid dose?

Second the pain you are having could be due to neuropathy which can be caused bt diabetes. It is one of the very common complications of diabetes seen in patients.

How well is your diabetes controlled, this is a main key in your case. Is your glucophage controlling your blood sugar?

I recoomend that you see an endocrinologist, and address your thyroid and diabetes issues. The pain you have could be controlled if your diabetes is controlled, and the depression could be reveresed or lessened with the control of your thyroid dysfunction.

thank you very much, and i hope you feel better soon. Let me know if you have additional questions.
Riham Zein, Pharm.D., Ph.D.
Clinical Pharmacy Specialist


Return to “Endocrinology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.